Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 28, 2015, 3:34 PM CDT for 9 counties in Kansas. It took effect at Oct 29, 2015, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2015, 3:34 PM CDT (20:34 UTC)
- In effect from
- Oct 29, 2015, 4:00 AM CDT
- Expired
- Oct 29, 2015, 8:48 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS73 KICT 282034 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT WED OCT 28 2015 ...FROST IS POSSIBLE EARLY THURSDAY MORNING ACROSS CENTRAL KANSAS... KSZ032-033-047>049-291045- /O.UPG.KICT.FZ.A.0001.151029T0900Z-151029T1400Z/ /O.NEW.KICT.FR.Y.0004.151029T0900Z-151029T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA 334 PM CDT WED OCT 28 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...ARE EXPECTED TO FALL INTO THE LOW TO MID 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THIS MAY RESULT IN AREAS OF FROST. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. && $$ KSZ050>053-291045- /O.NEW.KICT.FR.Y.0004.151029T0900Z-151029T1400Z/ RICE-MCPHERSON-MARION-CHASE- INCLUDING THE CITIES OF...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY 334 PM CDT WED OCT 28 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * TEMPERATURES...ARE EXPECTED TO FALL INTO THE LOW TO MID 30S LATE TONIGHT THROUGH EARLY THURSDAY MORNING. THIS MAY RESULT IN AREAS OF FROST. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. && $$
2 follow-up statements
290 WWUS73 KICT 290220 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 920 PM CDT WED OCT 28 2015 ...FROST IS POSSIBLE EARLY THURSDAY MORNING ACROSS CENTRAL KANSAS... KSZ032-033-047>053-291400- /O.CON.KICT.FR.Y.0004.151029T0900Z-151029T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY 920 PM CDT WED OCT 28 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...ARE EXPECTED TO FALL INTO THE LOW TO MID 30S OVERNIGHT THROUGH EARLY THURSDAY MORNING. THIS MAY RESULT IN AREAS OF FROST. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THESE CHILLY TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. && $$ KETCHAM
555 WWUS73 KICT 291348 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 848 AM CDT THU OCT 29 2015 KSZ032-033-047>053-291500- /O.CAN.KICT.FR.Y.0004.000000T0000Z-151029T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY 848 AM CDT THU OCT 29 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JAKUB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:22 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 28, 12:22 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1222 PM CDT WED OCT 28 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 240 AM CDT WED OCT 28 2015 A FAST MOVING POTENT SHORTWAVE RACING SOUTHEAST OVER MID- AMERICA WILL SPREAD CHANCES OF SHOWERS ACROSS SOUTHWEST/SOUTHERN KANSAS EARLY THIS MORNING. RAINFALL AMOUNTS SHOULD REMAIN LIGHT...WITH ACTIVITY LIKELY REMAINING SOUTH OF WICHITA. FURTHERMORE...WILL LIKELY SEE AREAS OF FOG...SOME OF WHICH WILL BE DENSE...GENERALLY ALONG/EAST OF THE FLINT HILLS THROUGH ABOUT 4-7AM. WILL GO AHEAD AND HOIST A DENSE FOG ADVISORY OVER SOUTHEAST KANSAS THROUGH 7AM. THEREAFTER...INCREASED BOUNDARY LAYER MIXING FROM THE WEST IN WAKE OF A COLD FRONT WILL END THE FOG THREAT. OTHERWISE...STOUT/GUSTY NORTHWEST WINDS WILL SPREAD EAST ACROSS THE REGION TODAY. COLD ADVECTION EARLY ON WILL SWITCH TO WARM ADVECTION WITH A DOWNSLOPE COMPONENT THIS AFTERNOON...LENDING TO FORECAST HIGHS IN THE MID-UPPER 60S...A BIT WARMER THAN GUIDANCE. HIGH PRESSURE DROPPING SOUTH TONIGHT WILL RESULT IN SLACKENING WINDS...DRYING LOW-LEVELS AND CLEAR SKIES. CONSEQUENTLY...THINKING FORECAST LOWS WILL DROP INTO THE 30S ALL AREAS. ON THE FENCE WITH REGARD TO HOW WIDESPREAD FROST WILL BE...GIVEN A SOMEWHAT MIXY BOUNDARY LAYER AND VERY DRY LOW-LEVELS...AND THINK WIDESPREAD TEMPERATURES BELOW 32 DEGREES OVER CENTRAL KANSAS WILL BE TOUGH TO COME BY. HOWEVER...INTEROFFICE CONSENSUS DICTATED A FREEZE WATCH...GENERALLY ALONG/NORTH OF I-70. ATTENTION THEN TURNS TO PRECIPITATION CHANCES ACROSS THE AREA FRIDAY- FRIDAY NIGHT...AS DEEP WARM/MOIST ADVECTION INCREASES ACROSS MID- AMERICA IN RESPONSE TO A DEEPENING WESTERN CONUS TROUGH. GFS/ECMWF/NAM CONSENSUS IS FAIRLY TIGHT...SO CONFIDENCE CONTINUES TO INCREASE IN WIDESPREAD MEANINGFUL RAINS FRIDAY-FRIDAY NIGHT. WIDESPREAD 0.25-0.50" AMOUNTS APPEAR LIKELY...WITH HIGHER AMOUNTS POSSIBLE OVER SOUTHERN/SOUTHEAST KANSAS. POOR LAPSE RATES WILL LIMIT INSTABILITY AND ASSOCIATED THUNDER AND VERY HEAVY RAINFALL CHANCES...WHICH SHOULD ALSO LIMIT THE WIDESPREAD FLOODING THREAT. GREATEST HEAVY RAINFALL/FLOODING THREAT SHOULD REMAIN FURTHER SOUTH ACROSS PORTIONS OF OKLAHOMA/TEXAS. ADK .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 240 AM CDT WED OCT 28 2015 GIVEN CURRENT MODEL CONSENSUS...RAIN CHANCES SHOULD EXIT SOUTHEAST KANSAS SATURDAY MORNING. OTHERWISE...FAIRLY QUIET WEATHER SHOULD PREVAIL REGIONWIDE THIS WEEKEND THROUGH TUESDAY. MODELS AND ASSOCIATED ENSEMBLE MEMBERS ARE IN SURPRISINGLY GOOD AGREEMENT SURROUNDING THE EVOLUTION OF ANOTHER DEEPENING WESTERN CONUS TROUGH BY EARLY WEEK. THIS WILL RESULT IN STRENGTHENING SOUTHERLY FLOW AND WARMING TEMPERATURES MONDAY- TUESDAY. ADK && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1222 PM CDT WED OCT 28 2015 GUSTY NORTHWEST WINDS WILL BACK TO THE SOUTHWEST AND DIMINISH BY LATE AFTERNOON AHEAD OF A SECONDARY COLD FRONT. THIS FRONT WILL DROP SOUTH ACROSS THE AREA TONIGHT...REACHING THE I-70 CORRIDOR A COUPLE HOURS AFTER SUNSET AND EXITING FAR SOUTHERN KANSAS A FEW HOURS AFTER MIDNIGHT. SOME INCREASE IN HIGH CLOUDS ARE EXPECTED LATE IN THE FORECAST PERIOD ACROSS WESTERN KANSAS WITH A TRANSIENT PERIOD OF MID-LEVEL CLOUDS OVER FAR EASTERN KANSAS THIS EVENING. KED && .FIRE WEATHER... ISSUED AT 240 AM CDT WED OCT 28 2015 STOUT/GUSTY NORTHWEST WINDS...HUMIDITY VALUES IN THE UPPER 20S AND LOW 30S PERCENT...AND HIGH TEMPERATURES IN THE 60S WILL CONTRIBUTE TO VERY HIGH GRASSLAND FIRE DANGER WEDNESDAY FOR GRASSES AT LEAST 90 PERCENT CURED...ESPECIALLY WEST OF I-135. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 38 61 42 / 0 0 0 10 HUTCHINSON 65 35 59 40 / 0 0 0 10 NEWTON 65 35 59 40 / 0 0 0 10 ELDORADO 65 37 60 40 / 0 0 0 10 WINFIELD-KWLD 66 39 62 43 / 10 0 0 10 RUSSELL 65 32 58 39 / 0 0 0 10 GREAT BEND 65 32 58 40 / 0 0 0 10 SALINA 64 32 58 39 / 0 0 0 10 MCPHERSON 65 34 58 40 / 0 0 0 10 COFFEYVILLE 66 39 62 41 / 10 0 0 0 CHANUTE 65 37 60 38 / 10 0 0 0 IOLA 64 36 59 37 / 0 0 0 0 PARSONS-KPPF 65 38 61 39 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR KSZ032-033-047>049. &&
Hazardous weather outlook, Oct 28, 9:02 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 902 AM CDT WED OCT 28 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 902 AM CDT WED OCT 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STOUT NORTHWEST WINDS WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER THIS AFTERNOON...MAINLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUB-FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL KANSAS TONIGHT...PROMPTING A FREEZE WATCH. FURTHER SOUTH...TEMPERATURES IN THE MID 30S WILL PROMOTE PATCHY FROST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRENGTHENING SOUTHERLY WINDS AND WARMER TEMPERATURES MAY SUPPORT VERY HIGH GRASSLAND FIRE DANGER NEXT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:34 AM CDT | Dense Fog Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more | 6 hr |
| Oct 28, 2:49 AM CDT | Freeze Watch | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 13 hr |
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.